Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 10, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 29, 2012, 3:04 AM CST. It took effect at Jan 29, 2012, 6:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2012, 3:04 AM CST (09:04 UTC)
- In effect from
- Jan 29, 2012, 6:00 AM CST
- Expired
- Jan 29, 2012, 4:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
941 WHUS73 KMKX 290904 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 304 AM CST SUN JAN 29 2012 ...BRISK WEST TO NORTHWEST WINDS TODAY... .A TIGHTENING PRESSURE GRADIENT IN THE WAKE OF A PASSING COLD FRONT EARLY THIS MORNING WILL BRING WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS THROUGH THE MORNING AND EARLY AFTERNOON. AS HIGH PRESSURE MOVES IN...THE WINDS AND WAVES WILL DIMINISH BY MID TO LATE AFTERNOON. LMZ643>646-291715- /O.NEW.KMKX.SC.Y.0010.120129T1200Z-120129T2200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 304 AM CST SUN JAN 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. * WINDS: NORTHWEST 15 TO 25 KNOTS BACKING TO WEST LATE THIS MORNING. WINDS DIMINISHING BY MID AFTERNOON. * WAVES: BUILDING TO 2 TO 4 FEET...HIGHEST WAVES TOWARD OPEN WATER. WAVES DIMINISHING BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DAVIS WWW.WEATHER.GOV/MKX
2 follow-up statements
107 WHUS73 KMKX 291538 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 938 AM CST SUN JAN 29 2012 ...BRISK WEST TO NORTHWEST WINDS TODAY... .A STRONG PRESSURE GRADIENT IN THE WAKE OF A PASSING COLD FRONT WILL BRING WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS FROM LATE MORNING THROUGH EARLY AFTERNOON. AS HIGH PRESSURE MOVES IN...THE WINDS AND WAVES WILL DIMINISH BY MID TO LATE AFTERNOON. LMZ643>646-292200- /O.CON.KMKX.SC.Y.0010.000000T0000Z-120129T2200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 938 AM CST SUN JAN 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * WINDS: NORTHWEST 15 TO 25 KNOTS BACKING WEST LATE IN THE MORNING. WINDS DIMINISHING BY MID AFTERNOON. * WAVES: BUILDING TO 2 TO 4 FEET...HIGHEST WAVES TOWARD OPEN WATER. WAVES DIMINISHING BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
945 WHUS73 KMKX 292134 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 334 PM CST SUN JAN 29 2012 ...BRISK WEST WINDS DIMINISHING... .A WEAK RIDGE OF HIGH PRESSURE OVER THE UPPER MISSISSIPPI VALLEY WILL REACH LAKE MICHIGAN THIS EVENING...CAUSING THE WEST WINDS TO DIMINISH. LMZ643>646-292245- /O.EXP.KMKX.SC.Y.0010.000000T0000Z-120129T2200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 334 PM CST SUN JAN 29 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON. THE BRISK WEST WINDS WILL CONTINUE TO DIMINISH LATE THIS AFTERNOON AND THIS EVENING. A FEW WIND GUSTS MAY STILL APPROACH SMALL CRAFT CRITERIA TOWARD OPEN WATERS THROUGH 6 PM. $$ HENTZ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 2:55 AM CST, 9 minutes earlier.
Area forecast discussion, Jan 29, 2:55 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
255 AM CST SUN JAN 29 2012
.TODAY...FORECAST CONFIDENCE IS HIGH.
STRONG SHORT WAVE WILL EXIT TO THE EAST BY MID MORNING...BRINGING AN
END TO THE SNOW SHORTLY THEREAFTER. MAX ACCUMS PROBABLY IN THE 1
INCH RANGE...THOUGH MOST PLACES WILL SEE LESS THAN THAT. THEN LOOK
FOR CLEARING SKIES FOR THE AFTERNOON AS DRIER AIR WORKS IN BEHIND
THE DEPARTING TROF/COLD FRONT. DESPITE SUNSHINE...IMPRESSIVE COLD
AIR ADVECTION TODAY WILL KEEP IT QUITE CHILLY WITH HIGHS LIMITED TO
THE LOWER 20S ACROSS THE NORTHERN CWA AND MID 20S IN THE SOUTH.
.TONIGHT...FORECAST CONFIDENCE IS MEDIUM.
SFC RIDGE AXIS OVERHEAD TO START THE EVENING. FEW CLOUDS AND CALM
WINDS RIGHT AFTER SUNSET WILL ALLOW TEMPS TO RADIATE OUT QUICKLY. A
FEW LOW SPOTS ACROSS THE NORTH COULD DROP INTO THE SINGLE DIGITS.
EVERYONE WILL HIT THE 12-16F RANGE BEFORE TEMPS HEAD BACK NORTH WITH
THE ARRIVAL OF HIGH THEN MID AND LOWER CLOUDS BY MORNING. THIS WILL
SIGNAL THE ARRIVAL OF A SIGNIFICANT WARM ADVECTION EVENT OVERNIGHT.
MOISTURE IS LIMITED...BUT THIS WAA WILL OVERCOME IT AS IT USUALLY
DOES. HAVE HIGHER THAN GUIDANCE POPS ACROSS THE NORTH HALF AFTER
MIDNIGHT WITH ANOTHER SHOT AT 1/2 INCH OR LESS OF SNOW BY 12Z
MONDAY.
MONDAY - CONFIDENCE...MEDIUM
TIGHT NW/SE ORIENTED BAROCLINIC ZONE ACROSS THE CWA WITH IMPRESSIVE
ISENTROPIC LIFT EARLY. MODELS POINT TO THE NE CWA FOR THE QPF
POTENTIAL AND THIS LINES UP WITH THE OVERLAP OF THE ADIABATIC OMEGA
AND LOWEST CONDENSATION PRESSURE DEFICITS. SURFACE TEMPS AT THE
OUTSET WILL BE IN THE 20S WITH COLUMN LARGELY SUPPORTIVE OF
SNOW...THEN AS WARMER TEMPS ALOFT MOVE IN...SOME MIXY
POTENTIAL...THOUGH MID LEVEL DRY AIR REALLY TAKES HOLD PRETTY
QUICK...AND BOTH THE GFS AND NAM SHOW A FAIRLY DEEP LAYER
DEVELOPING...SO CONFIDENCE OF PRECIP IN THE WARMER AIR ALOFT/COLDER
SURFACE TEMPS NOT GREAT DUE TO LACK OF RH OF ANY DEPTH. SO FOR NOW
OPTED TO GO WITH JUST A BURST OF SNOW WITH THE IMPRESSIVE ADIABATIC
OMEGA.
TUESDAY - CONFIDENCE...MEDIUM
DIFFERENTIAL CYCLONIC VORTICITY ADVECTION INCREASES DURING THE
AFTERNOON....NAM/GFS/ECMWF ALL AGREE ON THIS SCENARIO AS POTENT WAVE
TREKS EASTWARD FROM THE NORTHERN PLAINS. MOISTURE DOES GET DRAWN
NORTH AHEAD OF THE LOW ON DECENT SOUTHWEST WIND REGIME HOWEVER BULK
OF THIS TURNS MORE NORTHEAST AND LARGELY PASSES US BY TO THE
SOUTHEAST. 850 THERMAL RIDGE NOSES INTO THE CWA EARLY IN THE DAY
THEN SHIFTS EAST AS SURFACE/850 LOWS PASS BY TO THE NORTH AND MOVE
EAST. THERE IS NO REAL SIGNIFICANT COOLING RAPIDLY ADVECTING IN. IN
FACT 925 TEMPS STAY MILD ALL DAY. GFS AND NAM BOTH SHOW STRONG
INVERSIONS WITH LITTLE POTENTIAL TO MIX THE VERY WARM TEMPS IN THE
850/925 LAYER. ECMWF 2 METER TEMPS PUSH 50 IN THE FAR SOUTHEAST.
SNOW COVER WILL ERODE SOME ON MONDAY...BUT CLOUDS AND SHRA SHOULD
KEEP TEMPS CLOSER TO THE COOLER MOS VALUES. WON/T GO AS COLD AS
BUFKIT WOULD IMPLY...LEANING MORE TOWARDS CONSENSUS OF GFS 2 METER
AND 3 HOURLY MOS NUMBERS.
WEDNESDAY - CONFIDENCE...MEDIUM
LOOKS QUIET WITH WEAK SURFACE HIGH TAKING HOLD PER GEMNH AND ECMWF.
TEMPS REMAIN UNSEASONABLY MILD.
THURSDAY THROUGH SATURDAY - CONFIDENCE...LOW TO MEDIUM
UPPER TROUGH EVOLVES OVER THE EASTERN US THIS PERIOD WITH RIDGE
BUILDING UP IN THE WEST. DETAILS OF THE EVOLUTION ARE STILL UNCLEAR.
00Z ECMWF HAS A POTENT SYSTEM AND ITS ASSOCIATED PRECIP SHIELD
LARGELY MISSING US TO THE SOUTHEAST WITH JUST MINOR QPF CLIPPING SE
FAR SE WI. ECMWF HAS BEEN JUMPING AROUND IN THIS TIME
FRAME....HOWEVER 3 OF THE LAST 4 RUNS HAVE SHOWED SOME SORT OF LOW
IN THE OHIO VALLEY. UPPER TROUGH CARVING OUT MORE IN THE WESTERN
GREAT LAKES MAY EVENTUAL WARRANT SOME SMALL POPS FOR SHSN BUT FOR
NOW CONSENSUS IS TO STICK WITH THE QUIET ALLBLEND POPS. GFS ALSO
HINTING AT POSSIBLE LAKE EFFECT IN THE FRIDAY/SATURDAY TIME FRAME.
ECMWF LESS FAVORABLE.
&&
.AVIATION/12Z TAFS/...SNOW WILL BE TAPERING OFF FROM WEST TO EAST
BETWEEN 12-15Z THIS MORNING. IN THE END...MADISON/MILWAUKEE/WAUKESHA/
KENOSHA...SHOULD SEE 1/2 TO 1 INCH OF SNOW WITH A DURATION OF
ABOUT 4 HOURS. THIS SHOULD RESULT IN A PERIOD OF IFR CONDITIONS
MAINLY DUE TO VSBYS WITH CIGS HOVERING IN THE MVFR CATEGORY. ONCE
THE SNOW MOVES OUT...LOOK FOR CLEARING SKIES FROM THE NORTH AS
DRIER AND COLDER AIR MOVES IN. VFR CONDITIONS THEN FOR THE LATE
MORNING THROUGH THE EVENING HOURS. HIGH CLOUDS SPILL IN TOWARD
MIDNIGHT AND STEADILY LOWER AS THE NEXT SYSTEM MOVES IN. THIS IS
STRONG WARM AIR ADVECTION EVENT THAT COULD BRING SOME LIGHT SNOW
AFTER MIDNIGHT...AND MAINLY NORTH OF A MADISON TO MILWAUKEE LINE.
&&
.MARINE...AS THE TROF/COLD FRONT MOVES EAST BY OR SHORTLY AFTER 12Z
THIS MORNING...A TIGHT PRESSURE GRADIENT WILL BRING MARGINAL
SMALL CRAFT ADVISORY CONDITIONS FOR MUCH OF THE DAY. LOOKS LIKE
ENOUGH GUSTS EXCEEDING CRITERIA...SO WILL HOIST A SMALL CRAFT
HEADLINE FROM 12Z THROUGH 22Z TODAY. LOW LEVEL LAPSE RATES GET
PRETTY STEEP WITH THE COLD AIR ADVECTION...ESPECIALLY IF YOU
COMPENSATE FOR THE LAKE AIR. OFF SHORE FLOW WILL BRING THE HIGHEST
WAVES TOWARD OPEN WATER. SMALL WAVES ALONG THE SHORE.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO 4 PM CST THIS
AFTERNOON FOR LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...DAVIS
MONDAY THROUGH SATURDAY...COLLARHazardous weather outlook, Jan 28, 10:55 PM CST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1055 PM CST SAT JAN 28 2012 WIZ046-047-051-052-056>060-062>072-300500- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1055 PM CST SAT JAN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT SNOW SHOWERS WILL AFFECT SOUTHERN WISCONSIN BETWEEN 1 AM AND 6 AM CST AS A VIGOROUS UPPER LEVEL SHORT WAVE MOVES ACROSS EASTERN IOWA INTO NORTHERN ILLINOIS. THE SNOW SHOWERS COULD BRIEFLY REDUCE THE VISIBILITY TO ONE HALF MILE. ACCUMULATIONS OF UP TO AN INCH ARE EXPECTED MAINLY ALONG AND SOUTH OF A LINE FROM REEDSBURG TO PORT WASHINGTON. A FEW LOCATIONS COULD RECEIVE TWO INCHES. THE SNOW SHOWERS WILL CAUSE UNTREATED ROADWAYS AND SIDEWALKS TO BECOME SLIPPERY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED HOWEVER SNOWFALL REPORTS ARE APPRECIATED. LMZ643>646-300500- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1055 PM CST SAT JAN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WWW.WEATHER.GOV/MKX MBK
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.